MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens customer service engineer (cse) was sent to the customer site for system inspection.The cse verified the fluidics, cleaned the luminometer, and calibrated the probes.The cse cleaned and lubricated the sample syringe.The customer states that the sample integrity was good on the li++ separator tube, no apparent issues and the centrifugation speed was 85,00 rpm and the time was 3 minutes.The quality control (qc) was in range at the time the patient sample was run.No issues with other samples.The patient sample was processed using a stat spin method.While the exact root cause of the falsely elevated result cannot be determined, preanalytic factors leading to fibrin interference as the causative agent can not be ruled out.Preanalytic variables can affect the quality of the sample and deviation from recommended best practices can lead to erroneous results.The system maintenance also cannot be fully ruled out.The cse cleaned and lubricated the sample syringe.All testing done post service was acceptable.The assay works as specified.The cause for the false high tni-ultra result is unknown.The instrument is performing within specifications.No further evaluation of the device is required.The instruction for use (ifu) under the summary and explanation of the test section states the following: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi.".
 
Event or Problem Description
A false high advia centaur cp troponin ultra (tni-ultra) result was obtained for a patient sample.The patient sample was repeated on the other advia centaur cp and the result was negative.The patient sample was then repeated on both instruments and the results were negative.No physician questioned the result and no corrected report was issued.It is unknown if patient treatment was prescribed or altered.There was no report of adverse health consequences due to the discordant tni-ultra result.

Brand Name
ADVIA CENTAUR CP TNI-ULTRA ASSAY
Common Device Name
TROPONIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7514329
Report Number1219913-2018-00145
Device Sequence Number1758654
Product Code MMI
UDI-Device Identifier00630414516226
UDI-Public00630414516226
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2018
Device Model NumberN/A
Device Catalogue Number10317709
Device Lot Number67433132
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2018
Initial Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1